Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Oct 10, 2018, 1:17 AM CDT for Walton County, Washington County, Florida. It took effect at Oct 11, 2018, 7:00 PM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 1:17 AM CDT (06:17 UTC)
- In effect from
- Oct 11, 2018, 7:00 PM CDT
- Expired
- Oct 14, 2018, 9:34 AM CDT
- In force
- 63 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 3 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River near Bruce-Ebro (SR 20) (BRUF1). The gauge peaked at 13.21 ft at Oct 15, 2018, 9:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
662 WGUS42 KTAE 100617 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 217 AM EDT Wed Oct 10 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-110617- /O.NEW.KTAE.FL.W.0024.181012T0000Z-000000T0000Z/ /BRUF1.1.ER.181012T0000Z.181013T1200Z.000000T0000Z.NO/ 117 AM CDT Wed Oct 10 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River near Bruce (SR 20). * From Thursday evening, or until the warning is cancelled. * At 12:45 AM Wednesday the stage was 7.3 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river is expected to rise above flood stage by tomorrow evening and continue to rise to near 16.5 feet by Saturday morning. * Impact: At 17.0 feet: In Walton County, the boat ramp at Big Cedar Road is inaccessible at this level. The boat ramp at the end of McCewen Street floods at this level. Structures not elevated on Choctawhatchee River Road and Big Cedar Road begin to flood. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
8 follow-up statements
090 WGUS82 KTAE 110114 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY National Weather Service Jacksonville FL 914 PM EDT Wed Oct 10 2018 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Washington and Walton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-120115- /O.EXT.KTAE.FL.W.0024.181011T2100Z-000000T0000Z/ /BRUF1.1.ER.181011T2100Z.181013T0000Z.000000T0000Z.NO/ 814 PM CDT Wed Oct 10 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Thursday afternoon, or until the warning is cancelled. * At 7:45 PM Wednesday the stage was 8.3 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by tomorrow afternoon and continue to rise to near 16.6 feet by early Saturday morning. * Impact: At 17.0 feet: In Walton County, the boat ramp at Big Cedar Road is inaccessible at this level. The boat ramp at the end of McCewen Street floods at this level. Structures not elevated on Choctawhatchee River Road and Big Cedar Road begin to flood. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
315 WGUS82 KTAE 111425 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 AM EDT Thu Oct 11 2018 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-121425- /O.EXT.KTAE.FL.W.0024.181012T2230Z-000000T0000Z/ /BRUF1.1.ER.181012T2230Z.181014T0000Z.000000T0000Z.NO/ 925 AM CDT Thu Oct 11 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Friday afternoon, or until the warning is cancelled. * At 8:45 AM Thursday the stage was 8.7 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by Friday afternoon and continue to rise to near 15.8 feet by early Sunday morning. * Impact: At 16.0 feet: Portions of Big Cedar, Cowford, and Choctawhatchee River Roads in Walton County are impassible above this level. Structures in the area not elevated begin flooding. Portions of Choctaw Road in Washington County begin to flood along with Strickland Road in the far southwestern portion of the county. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
556 WGUS82 KTAE 121329 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 929 AM EDT Fri Oct 12 2018 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-131329- /O.EXT.KTAE.FL.W.0024.181014T0900Z-181017T0200Z/ /BRUF1.1.ER.181014T0900Z.181015T0600Z.181016T1400Z.NO/ 829 AM CDT Fri Oct 12 2018 ...Flood Warning extended until Tuesday evening... The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From late Saturday night, or until the warning is cancelled. * At 7:45 AM Friday the stage was 9.3 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by Sunday morning and continue to rise to near 15.0 feet by early Monday morning. The river will fall below flood stage by late Tuesday morning. * Impact: At 16.0 feet: Portions of Big Cedar, Cowford, and Choctawhatchee River Roads in Walton County are impassible above this level. Structures in the area not elevated begin flooding. Portions of Choctaw Road in Washington County begin to flood along with Strickland Road in the far southwestern portion of the county. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
147 WGUS82 KTAE 130200 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 PM EDT Fri Oct 12 2018 ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-140200- /O.EXT.KTAE.FL.W.0024.181014T1424Z-181017T0300Z/ /BRUF1.1.ER.181014T1424Z.181015T0600Z.181016T1500Z.NO/ 900 PM CDT Fri Oct 12 2018 ...Flood Warning extended until Tuesday evening...The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Sunday morning, or until the warning is cancelled. * At 8:45 PM Friday the stage was 9.7 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by late Sunday morning and continue to rise to near 14.8 feet by Monday morning. The river will fall below flood stage by late Tuesday morning. * Impact: At 14.0 feet: Big Cedar, Cowford, and Choctawhatchee River Roads begin to flood in Walton County. Flood waters impact storage areas underneath homes on the west banks of the Choctawhatchee River. Low areas along Strickland Road in Washington County become subject to flooding. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
029 WGUS82 KTAE 131400 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT Sat Oct 13 2018 ...The Flood Warning continues for the following rivers in Florida... Georgia... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County Chipola River at Marianna (US 90) affecting Jackson County Chipola River near Altha (CR 274) affecting Calhoun County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-141400- /O.EXT.KTAE.FL.W.0024.181016T0000Z-181017T0600Z/ /BRUF1.1.ER.181016T0000Z.181016T0600Z.181016T1800Z.NO/ 900 AM CDT Sat Oct 13 2018 ...Flood Warning extended until late Tuesday night...The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Monday evening, or until the warning is cancelled. * At 8:45 AM Saturday the stage was 10.3 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by Monday evening and continue to rise to near 14.1 feet by early Tuesday morning. The river will fall below flood stage by Tuesday early afternoon. * Impact: At 14.0 feet: Big Cedar, Cowford, and Choctawhatchee River Roads begin to flood in Walton County. Flood waters impact storage areas underneath homes on the west banks of the Choctawhatchee River. Low areas along Strickland Road in Washington County become subject to flooding. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$ GAC177-141400- /O.EXT.KTAE.FL.W.0031.181015T0600Z-181016T0300Z/ /DSNG1.1.ER.181015T0600Z.181015T1200Z.181015T1500Z.NO/ 1000 AM EDT Sat Oct 13 2018 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From late Sunday night, or until the warning is cancelled. * At 9:45 AM Saturday the stage was 10.0 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by early Monday morning and continue to rise to near 13.1 feet by Monday morning. The river will fall below flood stage by late Monday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$ FLC063-141400- /O.EXT.KTAE.FL.W.0026.181015T0600Z-181016T1200Z/ /MALF1.1.ER.181015T0600Z.181015T1200Z.181016T0000Z.NO/ 900 AM CDT Sat Oct 13 2018 The Flood Warning continues for the Chipola River at Marianna (US 90). * From late Sunday night, or until the warning is cancelled. * At 8:00 AM Saturday the stage was 12.5 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast: Rise above flood stage by early Monday morning and continue to rise to near 18.1 feet by Monday morning. The river will fall below flood stage by Monday evening. * Impact: At 18.0 feet: Water begins to overflow into low lying areas north of town near the Florida Caverns. The southern half of the Citizens Lodge Park begins to flood. The Magnolia Road boat ramp begins to flood. && LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520 3075 8523 3094 8532 $$ FLC013-141400- /O.EXT.KTAE.FL.W.0019.000000T0000Z-181018T1200Z/ /ALTF1.2.ER.181012T1540Z.181015T1800Z.181018T0000Z.NO/ 900 AM CDT Sat Oct 13 2018 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Chipola River near Altha (CR 274). * Until Thursday morning. * At 8:00 AM Saturday the stage was 23.6 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue rising to near 29.3 feet by Monday early afternoon. The river will fall below flood stage Wednesday evening. * Impact: At 30.0 feet: Major flood damage will occur. && LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522 3030 8519 3061 8520 $$
331 WGUS82 KTAE 140102 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 902 PM EDT Sat Oct 13 2018 ...The Flood Warning continues for the following rivers in Florida... Georgia... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County Chipola River at Marianna (US 90) affecting Jackson County Chipola River near Altha (CR 274) affecting Calhoun County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-150101- /O.CON.KTAE.FL.W.0024.181016T0000Z-181017T0600Z/ /BRUF1.1.ER.181016T0000Z.181016T0600Z.181016T1800Z.NO/ 802 PM CDT Sat Oct 13 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Monday evening, or until the warning is cancelled. * At 7:45 PM Saturday the stage was 11.0 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by Monday evening and continue to rise to near 14.1 feet by early Tuesday morning. The river will fall below flood stage by Tuesday early afternoon. * Impact: At 14.0 feet: Big Cedar, Cowford, and Choctawhatchee River Roads begin to flood in Walton County. Flood waters impact storage areas underneath homes on the west banks of the Choctawhatchee River. Low areas along Strickland Road in Washington County become subject to flooding. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$ GAC177-150101- /O.CON.KTAE.FL.W.0031.181015T0600Z-181016T0300Z/ /DSNG1.1.ER.181015T0600Z.181015T1200Z.181015T1500Z.NO/ 902 PM EDT Sat Oct 13 2018 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From late Sunday night, or until the warning is cancelled. * At 8:45 PM Saturday the stage was 9.8 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by early Monday morning and continue to rise to near 13.1 feet by Monday morning. The river will fall below flood stage by late Monday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$ FLC063-150101- /O.CON.KTAE.FL.W.0026.181015T0600Z-181016T1200Z/ /MALF1.1.ER.181015T0600Z.181015T1200Z.181016T0000Z.NO/ 802 PM CDT Sat Oct 13 2018 The Flood Warning continues for the Chipola River at Marianna (US 90). * From late Sunday night, or until the warning is cancelled. * At 7:00 PM Saturday the stage was 12.9 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast: Rise above flood stage by early Monday morning and continue to rise to near 18.1 feet by Monday morning. The river will fall below flood stage by Monday evening. * Impact: At 18.0 feet: Water begins to overflow into low lying areas north of town near the Florida Caverns. The southern half of the Citizens Lodge Park begins to flood. The Magnolia Road boat ramp begins to flood. && LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520 3075 8523 3094 8532 $$ FLC013-150101- /O.CON.KTAE.FL.W.0019.000000T0000Z-181018T1200Z/ /ALTF1.2.ER.181012T1540Z.181015T1800Z.181018T0000Z.NO/ 802 PM CDT Sat Oct 13 2018 The Flood Warning continues for the Chipola River near Altha (CR 274). * Until Thursday morning. * At 7:00 PM Saturday the stage was 23.6 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue rising to near 29.3 feet by Monday early afternoon. The river will fall below flood stage Wednesday evening. * Impact: At 30.0 feet: Major flood damage will occur. && LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522 3030 8519 3061 8520 $$
571 WGUS82 KTAE 140126 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 PM EDT Sat Oct 13 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County ...The Flood Warning continues for the following rivers in Florida... Chipola River at Marianna (US 90) affecting Jackson County Chipola River near Altha (CR 274) affecting Calhoun County ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-150125- /O.CON.KTAE.FL.W.0024.181016T0000Z-181017T0600Z/ /BRUF1.1.ER.181016T0000Z.181016T0600Z.181016T1800Z.NO/ 826 PM CDT Sat Oct 13 2018 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * From Monday evening, or until the warning is cancelled. * At 7:45 PM Saturday the stage was 11.0 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by Monday evening and continue to rise to near 14.1 feet by early Tuesday morning. The river will fall below flood stage by Tuesday early afternoon. * Impact: At 14.0 feet: Big Cedar, Cowford, and Choctawhatchee River Roads begin to flood in Walton County. Flood waters impact storage areas underneath homes on the west banks of the Choctawhatchee River. Low areas along Strickland Road in Washington County become subject to flooding. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$ GAC177-140156- /O.CAN.KTAE.FL.W.0031.000000T0000Z-181016T0300Z/ /DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 926 PM EDT Sat Oct 13 2018 The Flood Warning is cancelled for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * At 8:45 PM Saturday the stage was 9.8 feet. * Flood stage is 13.0 feet. * Forecast: The river will crest below flood stage at 12.4 feet Monday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$ FLC063-150125- /O.EXT.KTAE.FL.W.0026.181015T1200Z-181016T1200Z/ /MALF1.1.ER.181015T1200Z.181015T1800Z.181016T0000Z.NO/ 826 PM CDT Sat Oct 13 2018 The Flood Warning continues for the Chipola River at Marianna (US 90). * From Monday morning, or until the warning is cancelled. * At 8:00 PM Saturday the stage was 12.9 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast: Rise above flood stage by Monday morning and continue to rise to near 18.1 feet by Monday early afternoon. The river will fall below flood stage by Monday evening. * Impact: At 18.0 feet: Water begins to overflow into low lying areas north of town near the Florida Caverns. The southern half of the Citizens Lodge Park begins to flood. The Magnolia Road boat ramp begins to flood. && LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520 3075 8523 3094 8532 $$ FLC013-150125- /O.EXT.KTAE.FL.W.0019.000000T0000Z-181018T0442Z/ /ALTF1.2.ER.181012T1540Z.181016T1200Z.181017T1642Z.NO/ 826 PM CDT Sat Oct 13 2018 The Flood Warning continues for the Chipola River near Altha (CR 274). * Until Wednesday evening. * At 8:00 PM Saturday the stage was 23.6 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue rising to near 29.6 feet by Tuesday morning. The river will fall below flood stage late Wednesday morning. * Impact: At 30.0 feet: Major flood damage will occur. && LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522 3030 8519 3061 8520 $$
144 WGUS82 KTAE 141434 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1034 AM EDT Sun Oct 14 2018 ...The Flood Warning is cancelled for the following rivers in Florida... Choctawhatchee River near Bruce (SR 20) affecting Walton and Washington Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-133-141504- /O.CAN.KTAE.FL.W.0024.000000T0000Z-181017T0600Z/ /BRUF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 934 AM CDT Sun Oct 14 2018 The Flood Warning is cancelled for the Choctawhatchee River near Bruce (SR 20). * At 8:45 AM Sunday the stage was 11.9 feet. * Flood stage is 14.0 feet. * Forecast: The river will crest below flood stage at 13.9 feet early Tuesday morning. * Impact: At 14.0 feet: Big Cedar, Cowford, and Choctawhatchee River Roads begin to flood in Walton County. Flood waters impact storage areas underneath homes on the west banks of the Choctawhatchee River. Low areas along Strickland Road in Washington County become subject to flooding. && LAT...LON 3070 8581 3044 8585 3037 8609 3044 8613 3047 8596 3070 8592 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:34 AM CDT, 43 minutes earlier.
Area forecast discussion, Oct 10, 12:34 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
134 AM EDT Wed Oct 10 2018
.AVIATION [Through 06Z Thursday]...
Conditions will deteriorate from south to north across area
terminals this morning into the afternoon today as Hurricane
Michael moves closer to the panhandle coast. Winds will increase
with lowering ceilings and bands of convection moving onshore
today with gradual improvement late in the TAF period.
&&
.PREV DISCUSSION [426 PM EDT]...
.SHORT TERM [Tonight Through Thursday Night]...
Key Points...
1. Hurricane Michael is expected to make landfall as a major
hurricane along the Florida Panhandle or western Big Bend on
Wednesday. Conditions will begin to deteriorate late tonight into
early Wednesday.
2. The greatest threats include the danger of life threatening storm
surge along the Florida Panhandle and Big Bend coastlines and
damaging winds that will result in widespread power outages that may
last days to even more than a week in some areas. In addition,
localized flash flooding and a few tornadoes are possible.
3. With evacuation orders in effect, follow the guidance of local
emergency management and evacuate if told to do so.
The Wednesday and Wednesday night time frame is when the greatest
impacts (potentially catastrophic) from Hurricane Michael will be
felt across the area. Michael continues to strengthen as it moves
northward and enters the southern Gulf of Mexico and is forecast to
be a major hurricane at landfall. Life threatening storm surge,
downed trees and power lines causing widespread and long lasting
power outages, structural damage impacting homes and businesses,
isolated tornadoes, and flash flooding are all expected. Your
hurricane preparations should be completed today.
.LONG TERM [Friday Through Tuesday]...
A dry stretch of weather is forecast Friday through Sunday, along
with a cooler and drier air mass. Temperatures will be more
seasonable with highs in the low to mid 80s and lows in the mid 50s
to mid 60s.
For Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure nosing
down the eastern seaboard, and greater subtropical moisture to the
east. This leads to the potential for increased shower activity
during this period.
.MARINE...
Hurricane Michael is expected to have a major impact on the area.
Hurricane conditions are expected with the worst conditions expected
on Wednesday.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Given the track and intensity of Hurricane Michael, widespread
rainfall totals of 4 to 8 inches with isolated 12 inch amounts are
possible. The highest of these totals will be in the Florida
panhandle and western Big Bend counties along and to the east of the
track of Michael. These rainfall amounts will result in flash
flooding.
Current river conditions are below normal levels. With the
anticipated rainfall, expect some of our river basins to rise above
flood stage. This appears most likely in the Ochlockonee River
basin, where there's potential that a couple of sites reach near
moderate flood levels.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 76 88 62 81 / 100 90 30 20 0
Panama City 79 75 87 62 81 / 100 80 30 10 0
Dothan 78 73 84 57 77 / 100 80 30 10 0
Albany 83 75 85 59 78 / 100 90 60 20 0
Valdosta 84 76 86 63 81 / 90 90 50 20 10
Cross City 83 78 88 68 85 / 90 90 50 20 10
Apalachicola 81 77 86 65 81 / 100 80 30 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
Madison.
High Rip Current Risk through late Thursday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Hurricane Warning for Baker-Brooks-Calhoun-Colquitt-Decatur-
Dougherty-Early-Grady-Miller-Mitchell-Seminole-Thomas-
Worth.
Flash Flood Watch through Thursday morning for Baker-Ben Hill-
Brooks-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
Tropical Storm Warning for Ben Hill-Berrien-Clay-Cook-Irwin-
Lanier-Lee-Lowndes-Quitman-Randolph-Terrell-Tift-Turner.
Hurricane Watch for Clay-Lee-Quitman-Randolph-Terrell.
AL...Hurricane Warning for Geneva-Houston.
Flash Flood Watch through Thursday morning for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee-Dale-Henry.
Hurricane Watch for Coffee-Dale-Henry.
GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Mexico Beach to Apalachicola
FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Barry
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:25 AM CDT | River Flood Warning | TAE | Dixie, Levy | 20 hr |
| Oct 10, 5:38 AM CDT | Special Marine Warning | TAE | 37 min | |
| Oct 10, 10:11 AM CDT | Extreme Wind Warning | TAE | Bay, Franklin, Gulf | 3 hr |
| Oct 10, 12:15 PM CDT | Extreme Wind Warning | TAE | Bay, Calhoun, Gulf, Jackson, Liberty, Washington | 3 hr |
| Oct 10, 2:09 PM CDT | Extreme Wind Warning | TAE | Gadsden, Holmes, Jackson, Washington | 96 min |
| Oct 10, 2:55 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 6 hr |
| Oct 10, 3:40 PM CDT | Extreme Wind Warning | TAE | Jackson | 110 min |
| Oct 10, 5:34 PM CDT | River Flood Warning | TAE | Jackson | 4 days |
| Oct 10, 5:36 PM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 51 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.